Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 200, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Sep 4, 2012, 5:43 PM CDT for Deaf Smith County, Oldham County, Texas. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2012, 5:43 PM CDT (22:43 UTC)
- Expired
- Sep 4, 2012, 6:42 PM CDT
- In force
- 59 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Deaf Smith County, TX, Oldham County, TX
The radar
The Amarillo radar (KAMA), 54 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 6:14 PM CDT | TSTM WND GST 58 | 1 Se Vega, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.7 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 594 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1941 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
316 WUUS54 KAMA 042243 SVRAMA TXC117-359-042345- /O.NEW.KAMA.SV.W.0200.120904T2243Z-120904T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 543 PM CDT TUE SEP 4 2012 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN DEAF SMITH COUNTY IN THE PANHANDLE OF TEXAS SOUTHEASTERN OLDHAM COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 645 PM CDT * AT 541 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR VEGA...MOVING EAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... WILDORADO... VEGA... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3538 10218 3511 10217 3514 10248 3537 10249 TIME...MOT...LOC 2243Z 260DEG 9KT 3522 10235 $$ JC
2 follow-up statements
413 WWUS54 KAMA 042318 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 618 PM CDT TUE SEP 4 2012 TXC117-359-042345- /O.CON.KAMA.SV.W.0200.000000T0000Z-120904T2345Z/ DEAF SMITH TX-OLDHAM TX- 618 PM CDT TUE SEP 4 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR SOUTHEASTERN OLDHAM AND NORTHEASTERN DEAF SMITH COUNTIES... AT 617 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WILDORADO...OR 11 MILES SOUTHEAST OF VEGA...MOVING EAST AT 10 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS OF NORTHEASTERN DEAF SMITH AND SOUTHEASTERN OLDHAM COUNTIES. THIS INCLUDES INTERSTATE 40 FROM VEGA TO WILDORADO. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3538 10218 3511 10217 3514 10246 3530 10247 TIME...MOT...LOC 2317Z 260DEG 9KT 3519 10224 $$ JC
355 WWUS54 KAMA 042342 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 642 PM CDT TUE SEP 4 2012 TXC117-359-042351- /O.CAN.KAMA.SV.W.0200.000000T0000Z-120904T2345Z/ DEAF SMITH TX-OLDHAM TX- 642 PM CDT TUE SEP 4 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OLDHAM AND NORTHEASTERN DEAF SMITH COUNTIES IS CANCELLED... AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. HEAVY RAINS WILL STILL BE POSSIBLE. LAT...LON 3538 10218 3511 10217 3514 10246 3530 10247 TIME...MOT...LOC 2341Z 260DEG 9KT 3525 10218 $$ JC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 4:37 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Sep 4, 4:37 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 437 PM CDT TUE SEP 4 2012 .DISCUSSION... ISOLD TO SCT TSTMS FORMING AGAIN TODAY AS ATMOSPHERE HAS BECOME UNSTABLE. WENT WITH COMPARABLE POPS TONIGHT ALONG WITH AREAL QUALIFIER WORDING. A WEAK COLD FRONT IS SLATED TO MOVE ACROSS THE PNHDLS WED...AND HAVE GONE CLOSER TO THE NAM TIMING. SLGT CHC TO CHC POPS WERE USED AS THIS BOUNDARY MOVES SWD AND MOISTURE REMAINS IN POST FRONTAL ATMOSPHERE. ALSO... A MINOR SHORTWAVE TROF IS PROGGED TO ZIP ACROSS SRN HIGH PLAINS LATE WED AND WED NIGHT. ON THURSDAY...THE ABOVE MENTIONED WEAK COLD FRONT IS EXPECTED TO EITHER LIFT NWD OR WASH OUT. HAVE LEFT IN SLGT CHC POPS AREAWIDE TO ACCOUNT FOR THIS FEATURE. THEN THE LONG AWAITED STRONGER COLD FRONT IS STILL FCST TO MOVE THRU THE PNHDLS. MODELS SUGGEST FRIDAY MORNING AND AFTERNOON WILL BE THE TIME FRAME. SLGT CHC POPS FOR ERN HALF OF FCST AREA SEEM PLAUSIBLE AS BOUNDARY MOVES THRU. MUCH COOLER TEMPS IN STORE FOR AT LEAST EARLY PART OF THE WEEKEND COMPARED TO THOSE OBSERVED LAST FEW DAYS. MUCH DRIER AIR WILL ALSO INVADE THE AREA...SO NO POPS AFTER FRIDAY THRU REMAINDER OF 7 DAY FCST PCKG. TEMPERATURES WILL WARM UP ONCE AGAIN BY EARLY NEXT WEEK AS UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDS INTO THE REGION. ANDRADE && .FIRE WEATHER... NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH EARLY NEXT WEEK. ANDRADE && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 67 90 65 92 65 / 20 20 30 20 20 BEAVER OK 67 89 66 93 67 / 30 20 30 20 20 BOISE CITY OK 62 85 61 91 61 / 30 20 30 20 20 BORGER TX 70 92 67 94 68 / 30 20 30 20 20 BOYS RANCH TX 65 90 63 93 64 / 20 20 30 20 20 CANYON TX 66 91 64 92 65 / 20 20 30 20 20 CLARENDON TX 69 94 67 95 68 / 20 20 30 20 20 DALHART TX 61 87 61 92 61 / 30 20 30 20 20 GUYMON OK 65 87 63 93 66 / 30 20 30 20 20 HEREFORD TX 64 92 62 93 64 / 20 20 30 20 20 LIPSCOMB TX 68 92 67 95 67 / 30 20 30 20 20 PAMPA TX 68 92 66 94 67 / 20 20 30 20 20 SHAMROCK TX 69 96 68 96 69 / 20 20 30 20 20 WELLINGTON TX 70 98 69 97 69 / 20 20 30 20 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
Hazardous weather outlook, Sep 4, 4:28 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 428 PM CDT TUE SEP 4 2012 OKZ001>003-TXZ001>020-051100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 428 PM CDT TUE SEP 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. A FEW STORMS MAY BECOME STRONG...WITH GUSTY WINDS TO AROUND 55 MPH THE PRIMARY HAZARD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES WEDNESDAY THROUGH THURSDAY NIGHT...AND THEN OVER THE EASTERN HALF OF THE AREA ON FRIDAY. A FEW STORMS MAY BECOME STRONG DURING THIS TIME PERIOD...WITH GUSTY WINDS TO AROUND 50 MPH THE PRIMARY HAZARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ANDRADE
In the hours before
Special weather statement, Sep 4, 3:42 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 342 PM CDT TUE SEP 4 2012 OKZ002-042145- TEXAS OK- 342 PM CDT TUE SEP 4 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT FOR TEXAS COUNTY. AT 338 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 9 MILES EAST OF EVA...OR ABOUT 16 MILES NORTHWEST OF GUYMON...MOVING EAST AT 15 MPH. STRONG WINDS UP TO 55 MPH...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. MOULTON
Local storm report, Sep 4, 4:53 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
453 PM CDT TUE SEP 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST GOODWELL 36.59N 101.64W
09/04/2012 M59 MPH TEXAS OK BROADCAST MEDIA
SCHOOL NET SITE AT OKLA PANHANDLE STATE UNIVERSITY.
&&
EVENT NUMBER AMA1200646
COCKRELLSpecial weather statement, Sep 4, 5:21 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 521 PM CDT TUE SEP 4 2012 TXZ004-005-042315- LIPSCOMB TX-OCHILTREE TX- 521 PM CDT TUE SEP 4 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT FOR OCHILTREE AND LIPSCOMB COUNTIES. AT 519 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES SOUTHEAST OF FOLLETT TO 8 MILES NORTHWEST OF PERRYTON...OR ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST OF LIPSCOMB TO 8 MILES NORTHWEST OF PERRYTON...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. JC
Special weather statement, Sep 4, 5:32 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 532 PM CDT TUE SEP 4 2012 TXZ011-016-042330- DEAF SMITH TX-OLDHAM TX- 532 PM CDT TUE SEP 4 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT FOR OLDHAM AND DEAF SMITH COUNTIES. AT 528 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 6 MILES WEST OF WILDORADO...OR ABOUT 6 MILES SOUTHEAST OF VEGA...MOVING EAST AT 10 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. JC
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 6:15 PM CDT | Areal Flood Advisory | AMA | Deaf Smith, Oldham | 4 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.